Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking femilon for a long time. Will it cause breast cancer?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi, I am 32 and taking Femilon since last 2 years, Is it safe taking Tab Femilon for long time like 5 years or more, if not what are the side effects? I have even heard long time use of femilon may lead to breast cancer. Is it true? please reply.
Posted Sat, 28 Apr 2012 in Women's Health
Follow-up: Taking femilon for a long time. Will it cause breast cancer? 7 minutes later
Answered by Dr. Minoo Bhagia 7 hours later
Thanks for your query.

Any oral contraceptive if used for a longer period can cause certain side effects like

Weight gain,
Mood changes,
Breast lump,
High cholesterol,
High blood pressure,
Jaundice, etc.

Some women do not face any problem but knowing the side effects one should be cautious.

Get your regular check up done like:
Examination of breasts,
Liver function tests,
Lipid profile, etc.

I would like to know your obstetric history so that I can suggest you for the choice of contraceptive.

Hope, this answers your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor